MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281412
Medical Device Problem Codes Patient Device Interaction Problem (4001); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 09/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.The device remains implanted and is not available for analysis.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2016, a patient underwent an endovascular procedure to treat an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.Pre-treatment computed tomography angiography (cta) showed that the maximum diameter of an aortic aneurysm/lesion was 56mm.The patient tolerated the procedure.The follow up imaging from (b)(6) 2016 to (b)(6) 2017 showed that the maximum diameter of an aortic aneurysm/lesion increased in size from 57mm to 61mm.On (b)(6) 2017, a type ii endoleak was noticed, and the patient underwent an embolization procedure.The follow up imaging from (b)(6) 2017 to (b)(6) 2018 showed that the maximum diameter of an aortic aneurysm/lesion increased in size from 58mm to 74mm.On (b)(6) 2018, follow up examination revealed a type ii endoleak.On the same day, a reintervention procedure occurred whereby embolization of the type ii endoleak was performed.The endoleak was resolved.(this information was covered by the mfr report # 3007284313-2019-00012 and was electronically submitted to fda on january 14, 2019).According to the site, the event was related to the aortic device or the procedure.On (b)(6) 2019, the follow up imaging showed that the maximum diameter of an aortic aneurysm/lesion was 73mm.No further adverse events have been reported.
 
Additional Manufacturer Narrative
B5: the event description was updated due to the additional information received.H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to endoleak and aneurysm enlargement.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms and / or persistent endoleak.
 
Event or Problem Description
On august 29, 2016, a patient underwent an endovascular procedure to treat an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.Pre-treatment computed tomography angiography (cta) showed that the maximum diameter of an aortic aneurysm/lesion was 56mm.The patient tolerated the procedure.The follow up imaging from september 27, 2016 to august 9, 2017 showed that the maximum diameter of an aortic aneurysm/lesion increased in size from 57mm to 61mm.On september 15, 2017, a type ii endoleak from mesenteric and lumbar arteries was noticed and the patient underwent an embolization procedure.The procedure was successfully completed.The follow up imaging from (b)(6) 2017 to (b)(6) 2018 showed that the maximum diameter of an aortic aneurysm/lesion increased in size from 58mm to 74mm.Additionally, the follow up cta on (b)(6) 2018 determined the continued evidence of type ii endoleak.On (b)(6) 2018, a reintervention procedure occurred whereby embolization of the type ii endoleak was performed.The endoleak was resolved.((this information was covered by the mfr report # 3007284313-2019-00012 and was electronically submitted to fda on january 14, 2019).According to the site, the event was related to the aortic device or the procedure.On january 18, 2019, the follow up imaging showed that the maximum diameter of an aortic aneurysm/lesion was 73mm.No further adverse events have been reported.The patient discontinued the study on (b)(6) 2020 due to hospice.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19988494
Report Number3007284313-2024-03430
Device Sequence Number7075855
Product Code MIH
UDI-Device Identifier00733132622528
UDI-Public00733132622528
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Catalogue NumberRLT281412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight103 KG
Patient RaceWhite